Alert archive / Florida / Special Weather Statements in 2008
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 3, 2008, 5:15 PM EDT for Collier County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2008, 5:15 PM EDT (21:15 UTC)
- Expired
- Aug 3, 2008, 5:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 032115 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 515 PM EDT SUN AUG 3 2008 FLZ070-032145- INLAND COLLIER COUNTY FL- 515 PM EDT SUN AUG 3 2008 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN COLLIER COUNTY... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSECTION ALLIGATOR ALLEY AND SR 29... MOVING NORTH AT 13 MPH. THIS STORM WILL AFFECT... SUNNILAND... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2625 8141 2630 8130 2616 8123 2612 8135 TIME...MOT...LOC 2115Z 163DEG 12KT 2618 8131 $$ KOB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:23 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 3, 2:23 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 223 PM EDT SUN AUG 3 2008 .DISCUSSION... THE EAST AND WEST COAST SEA BREEZES WERE DEVELOPING EARLY THIS AFTERNOON ALONG WITH A FEW SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZES. BOTH SEA BREEZES WILL PUSH INLAND THROUGH THE AFTERNOON AND EVENING HOURS...AS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE SEA BREEZES. SO HAVE LOWER THE POPS DOWN A LITTLE BIT OVER THE METRO AREAS FOR THIS AFTERNOON...BUT KEPT A HIGH END CHANCE OF POPS OVER THE INTERIOR AND LAKE OKEECHOBEE. THE SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE EARLY THIS EVENING OVER THE INTERIOR AND WEST COAST METRO AREAS...AS THE HEATING OF THE DAY IS LOST. HOWEVER...THE TROPICAL WAVE LOCATED OVER THE CENTRAL CARIBBEAN SEA WILL CONTINUE TO MOVE WEST TO NORTHWEST TONIGHT. THIS WILL ALLOW FOR A RETURN OF MOISTURE TO THE EAST COAST METRO AREAS AND THE EASTERN INTERIOR AREAS LATE TONIGHT. SO HAVE KEPT SCATTERED POPS IN FOR THE WESTERN INTERIOR AND WEST COAST AREAS THIS EVENING...AND ISOLATED TO SCATTERED POPS FOR THE EASTERN INTERIOR AND EAST COAST METRO AREAS FOR LATE TONIGHT. THE NORTHERN PORTION OF THE TROPICAL WAVE LOOKS LIKE IT WILL PASS THROUGH SOUTH FLORIDA ON MONDAY. THIS WILL BRING AGAIN DEEP TROPICAL MOISTURE TO THE EAST COAST AREAS MONDAY MORNING...BEFORE SHIFTING THE DEEP MOISTURE TO THE WEST COAST AREAS MONDAY AFTERNOON. SO LIKELY POPS WILL BE IN PLACE FOR ALL OF SOUTH FLORIDA ON MONDAY. THE HIGHEST POPS WILL BE ALONG THE EAST COAST AREAS DURING THE MORNING HOURS...BEFORE SHIFTING TO THE WEST COAST AREAS MONDAY AFTERNOON. THE TROPICAL WAVE WILL THEN CONTINUE TO MOVE WEST AWAY FROM FLORIDA MONDAY NIGHT INTO WEDNESDAY...AS HIGH PRESSURE OVER CENTRAL FLORIDA REMAIN IN PLACE. THIS WILL KEEP THE EAST TO SOUTHEAST STEERING FLOW OVER THE CWA DURING THIS TIME. SO THE EAST COAST AREAS WILL SEE THE NIGHT TIME INTO MORNING HOUR ACTIVITY SHIFTING TO THE WEST COAST AREAS DURING THE AFTERNOON AND EVENING HOURS. .EXTENDED FORECAST... THE HIGH WILL THEN MOVE SOUTH LATE THIS WEEK AND BE LOCATED OVER SOUTH FLORIDA NEXT WEEKEND...AS THE TROUGH OF LOW PRESSURE OVER THE EASTERN UNITED STATES BUILDS SOUTHWARD. THIS WILL ALLOW FOR THE STEERING FLOW TO BECOME MORE SOUTH TO SOUTHWEST OVER THE CWA. SO...THE WEST COAST AREAS WILL SEE THE NIGHT TIME AND MORNING ACTIVITY WHILE THE EAST COAST AREAS WILL SEE THE AFTERNOON AND EVENING ACTIVITY. && .AVIATION... SHOWERS AND THUNDERSTORMS ARE ALREADY FIRING ALONG THE ATLANTIC COAST SEA BREEZE CONVERGENCE LINE AS IT PUSHES INLAND. THIS IS EXPECTED TO CONTINUE PRIMARILY AFFECTING AIRPORTS INLAND OF THE FLORIDA TURNPIKE ALTHOUGH APPROACH WILL BE COMPLICATED BY THE TSRA JUST LIKE YESTERDAY. AS THE AFTERNOON WEARS ON, CONVECTION SHOULD FAVOR INLAND AREAS AND THE SOUTHWEST GULF COASTAL AREA INCLUDING KAPF. CONVECTION SHOULD DIMINISH AFTER SUNSET, HOWEVER AN APPROACHING INCREASE IN MOISTURE ASSOCIATED WITH A TROPICAL WAVE SOUTH OF FLORIDA SHOULD RESULT IN SHRA/TSRA AFTER 05Z ALONG THE METRO ATLANTIC COAST AIRPORTS AND AIR TRAFFIC COMPLICATIONS FROM INCREASED COVERAGE OF SHRA/TSRA ON SUNDAY. && .MARINE... THE WINDS OVER THE COASTAL WATERS OF SOUTH FLORIDA WILL BE FROM THE EAST TO SOUTHEAST AT 10 TO 15 KNOTS TONIGHT THROUGH MONDAY NIGHT...BEFORE SWINGING SLOWLY TO THE SOUTH TO SOUTHWEST AND DECREASE TO 5 TO 10 KNOTS BY LATE THIS WEEK. THE SEAS WILL ALSO REMAIN BELOW 6 FEET THROUGH THE WEEK. SO NO PROBLEMS WITH THE MARINE WEATHER...EXCEPT FOR THE SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE THROUGH THE WEEK...DUE TO THE TROPICAL MOISTURE OVER THE AREA. SO NO PROBLEMS WITH THE FIRE WEATHER FOR THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 90 79 90 / 30 60 40 50 FORT LAUDERDALE 79 89 80 89 / 30 60 40 40 MIAMI 78 90 79 90 / 40 70 40 50 NAPLES 76 91 76 91 / 30 60 40 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...52/PS
Hazardous weather outlook, Aug 3, 4:17 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 417 PM EDT SUN AUG 3 2008 FLZ063-066>075-168-172>174-041000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 417 PM EDT SUN AUG 3 2008 ...A FEW STRONG STORMS INTERIOR/GULF COAST THROUGH EARLY THIS EVENING... ...INCREASING CHANCE OF SHOWERS/STORMS ATLANTIC COAST TONIGHT/ALL AREAS MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS INTERIOR AND GULF COASTAL LOCALES THROUGH EARLY THIS EVENING BEFORE DIMINISHING OVERNIGHT. A FEW STRONG STORMS ARE POSSIBLE INTERIOR AND GULF COAST, CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES, GUSTY WINDS TO 40 MPH, AND HEAVY DOWNPOURS. ISOLATED THUNDERSTORMS ARE EXPECTED ELSEWHERE, WITH THE BEST CHANCE ALONG THE ATLANTIC COAST, BISCAYNE BAY, AND THE LOCAL ATLANTIC WATERS LATE TONIGHT. WIND: GUSTY WINDS TO AROUND 40 MPH ARE POSSIBLE WITH THE STRONGER STORMS OVER INTERIOR AND GULF COASTAL LOCALES THROUGH EARLY THIS EVENING, INCLUDING LAKE OKEECHOBEE. SHOWERS AND THUNDERSTORMS ARE FORECAST TO INCREASE ACROSS THE LOCAL ATLANTIC WATERS AND BISCAYNE BAY OVERNIGHT. GUSTY WINDS TO AROUND 35 KNOTS WILL BE POSSIBLE WITH THIS ACTIVITY. FLOODING: HEAVY DOWNPOURS COULD RESULT IN MINOR STREET FLOODING OR FLOODING OF LOW LYING AREAS AT A FEW LOCALES. THIS IS MOST PROBABLE OVER EASTERN MIAMI-DADE COUNTY...WHERE SHOWERS AND STORMS COULD MOVE OVER THE SAME AREA. RIP CURRENTS: THE COMBINATION OF SOUTHEASTERLY WINDS NEAR 10 MPH AND LOW TIDES THIS AFTERNOON WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS THROUGH EARLY THIS EVENING ALONG THE LOCAL ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE WILL INCREASE ACROSS THE AREA ON MONDAY, ASSOCIATED WITH THE NORTHERN EXTENT OF ANOTHER TROPICAL WAVE. THIS WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA ON MONDAY, ESPECIALLY EARLY ATLANTIC COAST, AND IN THE AFTERNOON INTERIOR AND GULF COAST. THROUGH THE REST OF THE PERIOD, A TYPICAL PATTERN OF MAINLY AFTERNOON THUNDERSTORMS WILL PERSIST. THE BEST CHANCE OF STORMS WILL BE ACROSS THE INTERIOR AND GULF COAST TUESDAY THROUGH THURSDAY, BEFORE SHIFTING TOWARDS THE ATLANTIC COAST FRIDAY AND SATURDAY AS THE WIND FLOW BECOMES SOUTHWESTERLY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT GUSTY WINDS OF 40 MPH OR HIGHER AND RAIN AMOUNTS IN EXCESS OF 2 INCHES. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DG
In the hours before
Special weather statement, Aug 3, 4:56 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 456 PM EDT SUN AUG 3 2008 FLZ067-032130- INLAND PALM BEACH COUNTY FL- 456 PM EDT SUN AUG 3 2008 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL PALM BEACH COUNTY... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...MOVING NORTH AT 13 MPH. THIS STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2658 8046 2665 8034 2649 8027 2642 8040 TIME...MOT...LOC 2056Z 159DEG 11KT 2649 8034 KOB
Special weather statement, Aug 3, 5:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 515 PM EDT SUN AUG 3 2008 FLZ070-032145- INLAND COLLIER COUNTY FL- 515 PM EDT SUN AUG 3 2008 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN COLLIER COUNTY... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSECTION ALLIGATOR ALLEY AND SR 29... MOVING NORTH AT 13 MPH. THIS STORM WILL AFFECT... SUNNILAND... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2625 8141 2630 8130 2616 8123 2612 8135 TIME...MOT...LOC 2115Z 163DEG 12KT 2618 8131 KOB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:43 AM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 3, 4:03 AM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Aug 3, 4:11 AM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 3, 4:27 AM EDT | Special Weather Statement | MFL | Broward, Miami-Dade | 48 min |
| Aug 3, 4:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Aug 3, 6:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Aug 3, 6:13 PM EDT | Special Marine Warning | MFL | 62 min |
Nearby
Special Weather Statements in Florida, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.